I was just wondering if propranolol was a good medication for people to take who have Increased Heart Rates or BPM while taking a medication for ADHD.Also for people who have trouble with their Blood Pressure.I was just prescribed this medication and I was told that because my heart beats faster when I take Concerta which is a ADHD medication.That this medication would help to help control it or slow it down.Help please!!!
14 Jul 2010
Hi, the answer is yes, your Doctor/Cardiologist is right ( that is his/her profession), this medication will help you.
Here is the answer
Propranolol has been shown to significantly lower systolic and diastolic blood pressures. The higher the dose of propranolol, the greater the drop in blood pressure is expected to be. By lowering blood pressure(people can reduce the long-term effects of this condition, including:heart attack, stroke and kidney failure).Propranolol can decrease the risks that occur with long-term high blood pressure. But does not, however, cure high blood pressure.
Propranolol hydrochloride (Inderal) has been licensed to treat a number of conditions. Propranolol is used for:
High Blood Pressure
A blood pressure reading consists of two numbers (for example, 120/80). The top number is known as the systolic blood pressure ( is a measure of blood pressure while the heart is beating) , and the bottom number is the diastolic blood pressure( is a measure of blood pressure while the heart is relaxed, between heartbeats). . High blood pressure (hypertension) is defined as an average blood pressure higher than 140/90.
Relief of angina symptoms
Treatment following a heart attack to improve survival
Treatment of atrial fibrillation or other irregular heart rhythm
Decreasing the severity of tremors in people with familial or essential tremor
Improving symptoms in people with hypertrophic subaortic stenosis, which is a condition in which the middle part of the heart thickens
Controlling pheochromocytoma symptoms.
I hope everything works out fine... from a caring individual
2 Aug 2010
Depends on what is more important for your daily life. Obviously the chance of having a heart attack far exceeds the issue of being able to concentrate(arguable by some). I am currently being prescribed both Inderal and Adderall. I take 30mg of Adderall XR and half of a 10mg (the lowest) dose of Inderal daily. In my opinion this is not a very good combo. The Adderall gets me going and focused, while the Iderall seems to make me tired all day, and I am already tired enough throughout the day. I've started taking the inderal closer to lunch so that by the time it starts compounding my drowsiness I'm off work. Regardless, despite doctors okaying one to counteract the other, I don't think that [naturally] this is supposed to work to your advantage(again, this can be argued). Look at it this way, you don't drive your car fwd and then in reverse constantly while trying to get somewhere.
Imagine what kind of stress your heart could be going through? I'm no doctor, just going by my own two cents, but the combo wears the hell out of my mind and body. The dangers of Voka and redbull also come to mind. Inderall isn't working for me and thats all I can say. According to a doctor its all right, but the best answer is to go ahead and try it to see if you benefit from the two taken togehter.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I am 27 years old and suffering from severe social
... anxiety disorder for the last 4 years.I take 40mg propranolol(inderal) daily to control the symptons.I have always had mild ADHD but now its ...
1 answer • 9 May 2010
... stimulants at usual doses. Why are they not banned when they can cause sudden death in kids??? They can cause heart defects, heart attacks, also ...
2 answers • 27 Sep 2010
High blood pressure runs in my family. With failed attempts at lowering it through diet and exercise, I'm considering medication. Should I stop ...
1 answer • 13 Dec 2012